Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 2:11 AM CDT for Jasper County, Marion County, Iowa. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 2:11 AM CDT (07:11 UTC)
- Expired
- Jun 18, 2009, 2:50 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:17 AM CDT | TSTM WND DMG | 5 W Colfax, IA | SEVERAL SHINGLES BLOWN OFF ROOFS OF MANY HOMES THROUGHOUT THE NEIGHBORHOOD. NEXT DOOR NEIGHBOR HAD WINDOWS BROKEN OUT FROM STRONG WINDS. |
| Jun 18, 2:23 AM CDT | TSTM WND GST 59 | Colfax, IA | |
| Jun 18, 2:25 AM CDT | TSTM WND GST 70 | Nnw Prairie City, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 180711
SVRDMX
IAC099-125-180800-
/O.NEW.KDMX.SV.W.0082.090618T0711Z-090618T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL IOWA...
NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 300 AM CDT
* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF VALERIA...OR 13
MILES NORTHEAST OF DES MOINES...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALERIA...
MINGO...
COLFAX...
PRAIRIE CITY...
LAMBS GROVE...
NEWTON AIRPORT...
NEWTON...
MONROE...
REASNOR...
KELLOGG...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
POLK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.
&&
LAT...LON 4147 9287 4147 9333 4160 9333 4161 9336
4186 9335 4186 9278
TIME...MOT...LOC 0712Z 285DEG 28KT 4171 9344
$$
DONAVON2 follow-up statements
000
WWUS53 KDMX 180727
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
227 AM CDT THU JUN 18 2009
IAC099-125-180800-
/O.CON.KDMX.SV.W.0082.000000T0000Z-090618T0800Z/
JASPER IA-MARION IA-
227 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHERN MARION AND JASPER COUNTIES...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BAXTER TO PRAIRIE CITY TO 9 MILES SOUTH OF PRAIRIE
CITY...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMBS
GROVE...MONROE...NEWTON...NEWTON AIRPORT...REASNOR...KELLOGG...
OAKLAND ACRES AND SULLY
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...NEWTON...
MONROE...LAMBS GROVE...NEWTON AIRPORT...REASNOR...KELLOGG...OAKLAND
ACRES AND SULLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
POLK AND STORY COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION.
&&
LAT...LON 4147 9287 4147 9333 4160 9333 4161 9336
4186 9335 4186 9278
TIME...MOT...LOC 0727Z 288DEG 36KT 4179 9318 4163 9318
4147 9326
$$
KINNEY000
WWUS53 KDMX 180750
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT THU JUN 18 2009
IAC099-125-180800-
/O.CAN.KDMX.SV.W.0082.000000T0000Z-090618T0800Z/
JASPER IA-MARION IA-
250 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION AND JASPER
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.
LAT...LON 4147 9287 4147 9333 4160 9333 4161 9336
4186 9335 4186 9278
TIME...MOT...LOC 0750Z 288DEG 36KT 4172 9288 4156 9288
4140 9297
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:05 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 1:05 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT THU JUN 18 2009 ...UPDATED AVIATION FORECAST... .SHORT TERM.../TONIGHT/ TRICKY SCENARIO SHAPING UP TONIGHT ACROSS THE AREA...WITH ATMOSPHERE QUITE UNSTABLE AND A COUPLE OF BOUNDARIES ACROSS/NEAR THE AREA. MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS AREA WHERE WATCH ALREADY IN PLACE...BUT ONGOING DEVELOPMENT CONTINUES TO TRACK MORE EAST SOUTHEAST AND MAY MISS/SKIRT SOUTHWEST/SOUTH CENTRAL IOWA. POTENTIAL FOR FURTHER DEVELOPMENT OVER THE NEXT FEW HOURS IN THAT AREA STILL...SO WILL CONTINUE WITH THE WATCH FOR NOW. NEXT PUSH OF ENERGY MOVING INTO WRN/CNTRL NE AND MAY SET OFF SECONDARY AROUND OF CONVECTION WHICH IS POISED TO MOVE THROUGH SOUTHERN CWA LATE THIS EVENING INTO THE OVERNIGHT WITH DAMAGING WIND STILL THE MAIN SEVERE THREAT. OTHERWISE BOUNDARY IN PLACE ACROSS CENTRAL/NORTH CENTRAL CWA AS WELL...WITH SPC MESOANALYSIS INDICATING DESTABILIZATION ALREADY IN PROGRESS. LOOKS LIKE COULD GET SOME INITIAL DEVELOPMENT WITHIN THE NEXT FEW HOURS ALONG THE FRONTAL BOUNDARY IN PLACE. POTENTIAL COULD ALSO LEAD TO HAVING TO WAIT FOR UPSTREAM ENERGY TO GET ANYTHING GOING UNTIL LATE THIS EVENING...BUT THEN SOUNDINGS INDICATE MORE ELEVATED ACTIVITY LIMITING THE SEVERE THREAT AT THIS TIME. EITHER WAY MOISTURE ON THE INCREASE...AND TO REMAIN ACROSS THE AREA LIMITING OVERNIGHT TEMPS FROM COOLING OFF TOO MUCH AS DEWPOINTS EXPECTED TO REMAIN IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA WITH MOISTURE ADVECTION POINTED DIRECTLY INTO CENTRAL CWA OVERNIGHT. .LONG TERM.../THURSDAY THROUGH TUESDAY/ WILL SEE ACTIVE WX PERSIST INTO THURSDAY AS FRONTAL BOUNDARY LIFTS NORTH THROUGH THE STATE. WL LIKELY SEE THE CAP ACRS SOUTHERN IA ENDING TSRA DURING THE MORNING...HOWEVER WL SEE STRONG INSTABILITY AND EDGE OF CAP IN NORTHERN IA AND WL LIKELY SEE SEVERE STORMS BY LATE AFTERNOON OR EVENING WITH PEAK HEATING. GIVEN THE SUFFICIENT SHEAR AND NEARBY TRIPLE POINT...MAY SEE DECENT TORNADO THREAT BY MID TO LATE AFTERNOON ACRS NORTH CENTRAL AND NORTHWEST AREAS OF IOWA. MOST CONVECTION WL REMAIN ACRS THE NORTH THURSDAY NIGHT...BUT MAY BEGIN TO SPREAD SOUTHWARD OVERNIGHT AS BOUNDARY SLIPS INTO THE STATE. NEXT ROUND OF STORMS EXPECTED ON FRIDAY WITH FINAL SHORTWAVE PASSING THROUGH THE STATE. ANOTHER ROUND OF SEVERE WEATHER IS LIKELY WITH THIS SYSTEM PRIOR TO SHORTWAVE PASSAGE WITH PCPN ENDING FROM WEST TO EAST ON LATE FRIDAY INTO FRIDAY NIGHT. WARMEST TEMPERATURES OF THE SEASON ARE EXPECTED ON THURSDAY WITH THERMAL RIDGE AND CAP IN PLACE ACRS THE SOUTH ALLOWING READINGS INTO THE LOWER 90S THERE. WL SEE SOME QUIET WEATHER ON SATURDAY WITH RIDGING PASSING THROUGH THE AREA...HOWEVER WL BEGIN TO SEE RETURN OF HEAT ON MOISTURE ON SUNDAY WITH THE THREAT OF CONVECTION BEGINNING BY SUNDAY AFTERNOON. AFTER THAT POINT...TIMING AND PLACEMENT OF TSRA CHANCES BECOMES QUITE DIFFICULT AS MEDIUM RANGE MODELS DEPART FROM ONE ANOTHER. HOWEVER...IT DOES APPEAR THAT MUCH MORE SUMMER LIKE TEMPERATURES WILL BE IN STORE WITH READINGS AT OR ABOVE NORMAL FOR NEXT WEEK. && .AVIATION...18/06Z MOIST AND UNSTABLE AIRMASS IN PLACE OVER IOWA. SEVERAL CLUSTERS OF STORMS APPROACHING THE TAF SITES THUS PERIODS OF STORMS WILL PERSIST THROUGH 12Z. ADDITIONAL DEVELOPMENT WILL OCCUR OVER TAF LOCATIONS AFT 22Z AS A FRONTAL BOUNDARY RE-ESTABLISHES ITSELF ACROSS CENTRAL IOWA. MVFR CONDITIONS IN THUNDERSTORMS OTHERWISE VFR CIGS ARE FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...FAB LONG TERM...COGIL
Hazardous weather outlook, Jun 17, 10:49 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1049 PM CDT WED JUN 17 2009 IAZ004-015-023-033>037-044>048-057>060-070>073-190400- EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- CASS-ADAIR-MADISON-WARREN- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING... LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND ALONG WITH HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF AS MUCH AS TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINFALL MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. IAZ005>007-016-017-024>028-190400- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE SEVERE WITH FREQUENT LIGHTNING...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...HEAVY RAINFALL AND DAMAGING WIND. ISOLATED TORNADOES ARE ALSO POSSIBLE INTO THE EARLY MORNING HOURS. LOCAL RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. IAZ038-039-049-050-061-062-074-075-081>086-092>097-190400- GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1049 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND. LOCAL RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY. THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE. LOCALLY HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE STRONGER STORMS. MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER. FAB
In the hours before
Local storm report, Jun 18, 1:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND GST BEACON 41.27N 92.68W
06/18/2009 E0 MPH MAHASKA IA TRAINED SPOTTER
SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST.
&&
JHLocal storm report, Jun 18, 1:39 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
139 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM TSTM WND GST 1 WNW OSKALOOSA 41.27N 92.68W
06/18/2009 E55.00 MPH MAHASKA IA TRAINED SPOTTER
SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST.
&&
JHLocal storm report, Jun 18, 1:55 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
155 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM TSTM WND GST POLK CITY 41.77N 93.72W
06/18/2009 M58 MPH POLK IA MESONET
&&
RKLocal storm report, Jun 18, 2:02 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST 3 S POLK CITY 41.74N 93.72W
06/18/2009 E60.00 MPH POLK IA NWS EMPLOYEE
STRONG WIND BLOWN RAIN AT NWS OFFICE.
&&
SMALLLocal storm report, Jun 18, 2:03 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND GST 3 SSW BOONE AIRPORT 42.02N 93.87W
06/18/2009 E60 MPH BOONE IA NWS EMPLOYEE
AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WIND GUSTS TO 60 MPH 3 MILES SOUTH OF BOONE
0153 AM TSTM WND GST 2 N MADRID 41.90N 93.82W
06/18/2009 E70 MPH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT RELAYED A REPORT FROM MADRID
FIRE DEPARTMENT OF ESTIMATED 70 MPH GUSTS ABOUT TWO MILES
NORTH OF MADRID
0158 AM TSTM WND DMG MADRID 41.88N 93.82W
06/18/2009 BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS 12 INCH LIMBS DOWN
IN MADRID
&&
LEELocal storm report, Jun 18, 2:10 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60 MPH POLK IA TRAINED SPOTTER
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 41 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 37 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 32 min |
| Jun 17, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 44 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Jun 17, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| Jun 17, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 46 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 48 min |
| Jun 17, 11:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 35 min |
| Jun 18, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| Jun 18, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 48 min |
| Jun 18, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 37 min |
| Jun 18, 12:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 29 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren, Wayne | 40 min |
| Jun 18, 12:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Guthrie, Sac | 47 min |
| Jun 18, 12:59 AM CDT | Tornado Warning | DMX | Lucas, Wayne | 31 min |
| Jun 18, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 42 min |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 49 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 46 min |
| Jun 18, 2:07 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 23 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 51 min |
| Jun 18, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 28 min |
| Jun 18, 5:54 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 5 days |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 36 min |
| Jun 18, 7:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 41 min |
| Jun 18, 7:39 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 36 min |
| Jun 18, 8:03 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 42 min |
| Jun 18, 9:05 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 25 min |
| Jun 18, 10:49 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 10 hr |
| Jun 18, 12:35 PM CDT | River Flood Warning | DMX | Wapello | 11 hr |
| Jun 18, 1:34 PM CDT | River Flood Warning | DMX | Wapello | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.